Elevated Skeletal-Muscle Enzymes during Quinidine Therapy

Research output: Contribution to journalLetterpeer-review

Abstract

To the Editor: Elevations of serum enzymes originating in skeletal muscle as side effects of quinidine treatment have not, to our knowledge, been recorded in the literature. Since such elevations may cause diagnostic confusion, we would like to report the following case. A 61-year-old man suffering from ischemic heart disease was hospitalized because of loss of consciousness. On examination, dyskinetic apical uplift and basal pulmonary crepitations were found. Neurologic examination showed mild hemiparesis and hypoesthesis on the left side. X-ray examination of the skull, electroencephalogram and static and dynamic brain scans were normal. Because of numerous premature ventricular contractions, quinidine. . . No extract is available for articles shorter than 400 words.

Original languageEnglish
Pages (from-to)1218
Number of pages1
JournalNew England Journal of Medicine
Volume300
Issue number21
DOIs
StatePublished - 24 May 1979
Externally publishedYes

Fingerprint

Dive into the research topics of 'Elevated Skeletal-Muscle Enzymes during Quinidine Therapy'. Together they form a unique fingerprint.

Cite this